Signs of Narcotic Withdrawal

Call or chat Anytime. We’re Here for You.

Treatment Support available 24/7

Addiction is insidious. It will often overwhelm you before you realize there is a problem. According to the National Institute of Health “[Opiate] withdrawal refers to the wide range of symptoms that occur after stopping or dramatically reducing [opiate] drugs after heavy and prolonged use (several weeks or more). Recognizing the signs of narcotic withdrawal early can assist you in seeking the treatment necessary to deal with your addiction. Withdrawal symptoms vary depending on the type of narcotic addiction in question however there are general withdrawal signs common to most narcotic addiction. The most recognizable are physical, mental and lifestyle changes.

Physical Signs of Withdrawal

Signs of Narcotic Withdrawal

Narcotic withdrawal symptoms often feel flulike, though more extreme.

The physical signs of narcotic withdrawal can be the most difficult to deal with, often leading to relapse to relieve them. It is important to consult a physician immediately when the physical symptoms manifest. According to the Delta Medical Center these can include, but are not limited to; vomiting, nausea, muscle and joint pain, headache, blurred vision, insomnia, diarrhea, sweating, and loss of appetite. There are very real dangers associated with these signs of withdrawal including dehydration, seizures, and lack of cognition.

Mental Withdrawal Signs

Mental health disturbances caused by narcotic withdrawal exacerbate the physical symptoms you experience. This, in turn, affects your ability to make good choices while you are experiencing withdrawals. A primary example is ‘self-talk’, which convinces you that the only solution to stop the withdrawal is to continue using the narcotic. If you are suffering through narcotic withdrawal you can expect to experience anxiety, agitation, fear, hopelessness, depression, and anger among others. It’s important to seek experienced professionals. They can help encourage you through the withdrawals so that you are not alone.

Call or chat Anytime. We’re Here for You.

(800) 407-7195
47,300* People Addicted
23,100* Getting Help
8,209* Deaths
*Statistic from 2015

Lifestyle Changes

Signs of narcotic withdrawal on lifestyle can be very difficult to distinguish from narcotic use lifestyle. Most prominent will be drug-seeking behaviors escalating and/or becoming dangerous. When you are in withdrawal and experiencing physical and mental symptoms, you may tend to place yourself in very dangerous situations in order to obtain the narcotic and stop the withdrawals. You may also make poor choices regarding finances, using resources designated to pay bills or buy food to obtain your drug of choice. Another likely sign of lifestyle change due to narcotic withdrawal is a lack of personal and home hygiene.

The risks associated with narcotic abuse do not stop the addict from drug seeking. Withdrawal can be painful and difficult with many giving up after only a few hours. Knowing what to expect helps you in making a decision to seek treatment at the first sign of narcotic withdrawal. Most importantly, know that you are not alone! Many people have successfully withdrawn from narcotics and now help others with their struggle to be drug free. Seek professional guidance.

the Take-Away

Withdrawal from narcotics is experienced when a person has taken narcotics enough to become dependent on them. Symptoms of withdrawal include both physical and psychological symptoms, such as nausea and anxiety.